MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW AXSOS 3 TI 5.0MM / L38MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW AXSOS 3 TI 5.0MM / L38MM; SCREW, FIXATION, BONE
Model Number 661138S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Injury (2348)
Date of Event 01/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "a patient who underwent a plate fixation procedure on (b)(6) 2019 complained of pain.When the x-ray was taken, the proximal part of the plate floated away from the bone.Then, on (b)(6) 2020, the plate was removed and fixed with k wires.".
 
Additional Manufacturer Narrative
The reported event could be confirmed based on the x-rays provided.Original statement from our medical expert: the x-rays shows a rorabeck type ii periprosthetic distal femur fracture.There are no pre-operative images available and only ap-view is depicted in the post- operative x-rays with the plate in place.The radiograph shows a persistent fracture gap direct post-op in the ap-view.The gap is probably 5mm and thus more than the cortical width of the bone at that height.There is no radiograph from the lateral and a gap can not be assessed, though.With poor bone quality as described by the clinic and diabetes (which also leads to reduced metabolism) this may have contributed to the non-union and consequently dislocation of the plate.The initial reduction is not ideal from what the picture demonstrates.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be patient related.The failure was caused by non-union and consequently resulted of the dislocation of the plate (screws were still locked in place though).If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
LOCKING SCREW AXSOS 3 TI 5.0MM / L38MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9742083
Report Number0008031020-2020-00501
Device Sequence Number1815212
Product Code HWC
UDI-Device Identifier04546540686138
UDI-Public04546540686138
Combination Product (Y/N)N
PMA/510(K) Number
K181091
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2023
Device Model Number661138S
Device Catalogue Number661138S
Device Lot NumberY18594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR